Hail, Washington
- When
- March 22, 9:50 AM CST to 9:55 AM CST
- Where
- Washington County, Fruitdale
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.333, -88.417
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Mar 22, 3:05 AM CST, 6 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 305 AM CST TUE MAR 22 2005 ...A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY OVER MUCH OF THE AREA... .SYNOPSIS...THE LATEST SURFACE ANALYSIS SHOWS THE ADVANCING SURFACE LOW OVER OKLAHOMA WITH A WARM FRONT STRETCHING DOWN TO THE MOBILE AREA WITH A STATIONARY FRONT EASTWARD FROM THERE. A DRY LINE IS ALSO EVIDENT SOUTH OF THE LOW THROUGH TEXAS. && .SHORT TERM (TODAY AND TONIGHT)...THE SURFACE LOW CONTINUES EASTWARD INTO ARKANSAS TODAY WITH THE WARM FRONT MOVING NORTHWARD THROUGH THE FORECAST AREA. THE WATER VAPOR LOOP SHOWS THE STRONG SURGE OF MID LEVEL ENERGY CURRENTLY IN THE BASE OF THE 500 MB SYSTEM...WHICH WILL ROTATE THROUGH AND PRODUCE A STRONG NEGATIVE TILT THIS MORNING. THE MAIN DYNAMICS WILL REMAIN NORTH OF THE AREA...BUT THE TIMING OF THIS SYSTEM ARRIVES DURING THE DAYLIGHT HOURS...RESULTING IN INSTABILITIES NOT SEEN OVER THE FORECAST AREA FOR SOME TIME. WITH THE WARM FRONT PASSAGE...DEWPOINTS AND TEMPERATURES CLIMB INTO THE MID SIXTIES AND SEVENTIES RESPECTIVELY...RESULTING IN MUCAPES OF AT LEAST 2000-2500 J/KG. GOOD DIRECTIONAL AND SPEED SHEAR IN LOW LEVELS THANKS TO LINGERING RIDGING OVER THE SOUTHEAST STATES WILL RESULT IN HELICITIES OF 200-250 M2/S2 OF WHICH THE BULK CONTINUES TO BE CONCENTRATED IN THE LOWEST KILOMETER. FAIRLY COLD TEMPERATURES ALOFT ADVECTING INTO THE REGION ALONG WITH SOMEWHAT DRY AIR WILL PRODUCE WET BULB ZERO VALUES AROUND 9800 FT...POSSIBLY LOWER. WITH THE ENVIRONMENT ALREADY FAVORING SEVERE SUPERCELLS...POSSIBLY TORNADIC...THIS WILL ALLOW FOR LARGE HAIL PRODUCTION AND ENHANCED DOWNDRAFTS...AND SPC HAS MUCH OF THE AREA IN A MODERATE RISK. ONE LIMITING FACTOR MAY BE THE RIGHT EXIT REGION OF THE 110+ KNOT JET WHICH AFFECTS THE AREA DURING THE MORNING HOURS...BUT THIS IS A CURVED JET AND CURRENT TRENDS SEEM TO SUGGEST THIS WILL NOT HAVE MUCH OF A NEGATIVE EFFECT BUT WILL NEED TO CONTINUE TO MONITOR. CONVECTION WILL FIRST AFFECT THE WESTERN PORTION OF THE FORECAST AREA THIS MORNING AND ADVANCE QUICKLY EASTWARD. THE SURFACE LOW CONTINUES OFF INTO KENTUCKY OVERNIGHT WHILE ANOTHER LESS INTENSE SURGE OF MID LEVEL ENERGY ROTATES THROUGH THE BASE OF THE 500 MB SYSTEM DURING THE EVENING HOURS. THIS WILL BRING ANOTHER ROUND OF SOMEWHAT LESS ACTIVE CONVECTION INTO THE WESTERN PORTION OF THE AREA LATE THIS AFTERNOON WHICH CONTINUES ACROSS THE FORECAST AREA DURING THE EVENING HOURS. /29 .LONG TERM...THE WEATHER WILL BE QUIETING DOWN WEDNESDAY AND THURSDAY AS LOW PRESSURE DEPARTS TO THE NORTHEAST...FOLLOWED BY WEAK HIGH PRESSURE BUILDING EASTWARD ACROSS THE SOUTHERN STATES. HEADING INTO FRIDAY...NEXT FRONT DROPS DOWN INTO THE SOUTHERN STATES...STALLS...AND BECOMES THE MAIN PLAYER IN THE WEEKEND FORECAST WITH A CHANCE OF SHOWERS AND THUNDERSTORMS RETURNING TO THE FORECAST. LATEST MEDIUM RANGE FORECASTS SUGGESTS THAT A SERIES OF FRONTAL WAVES OF LOW PRESSURE WILL BE FORMING ON THE SOUTHERN STATES BOUNDARY...SETTING THE STAGE FOR AN UNSETTLED WEEKEND WEATHER PATTERN. AS FOR TEMPERATURES...DUE TO RUN TO RUN VARIABILITY IN THE EXTENDED RANGE MOS NUMBERS...HAVE DECIDED TO USE THE ENSEMBLE MEAN WHICH HAS BEEN SHOWING BETTER RUN TO RUN STABILITY. /10 && .MARINE...MODERATE ONSHORE WINDS BECOME WEST TO NORTHWEST OVERNIGHT AS THE FRONT MOVES THROUGH...THEN SUBSIDE ON WEDNESDAY. LIGHT WINDS FOLLOW FOR WEDNESDAY NIGHT AND THURSDAY AS A SURFACE RIDGE MOVES ACROSS THE AREA. ANOTHER SYSTEM MOVES ACROSS THE PLAINS AND INTO THE EASTERN STATES THROUGH FRIDAY...WITH A GENERALLY LIGHT ONSHORE FLOW CONTINUING OVER THE MARINE AREA. THE ONSHORE FLOW INCREASES SOMEWHAT ON SATURDAY AS THE NEXT SYSTEM APPROACHES FROM THE SOUTH CENTRAL STATES. /29 && .FIRE WEATHER...NOT EXPECTING ANY CONCERNS REGARDING AFTERNOON RH NEXT COUPLE DAYS. WEDNESDAY DOES LOOK TO BE A DRIER DAY...BUT RH LOOKS TO REMAIN WELL ABOVE CRITICAL THRESHOLDS. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 76 55 74 50 / 80 20 05 05 PENSACOLA 74 58 74 51 / 70 20 05 05 DESTIN 71 60 74 56 / 70 20 05 05 EVERGREEN 75 53 70 44 / 80 30 05 05 WAYNESBORO 75 51 70 44 / 80 20 05 05 CAMDEN 73 53 70 44 / 80 30 05 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 445 AM CST TUE MAR 22 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221800- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 445 AM CST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS EXTENDS FROM NORTHEAST MISSISSIPPI TO SOUTHEAST ALABAMA...INCLUDING A PORTION OF SOUTHEAST MISSISSIPPI AND MUCH OF SOUTHWEST ALABAMA. THE MODERATE RISK IS ALONG AND NORTH OF A LINE FROM WAYNESBORO TO CHATOM TO ATMORE TO LOCKHART ALABAMA TODAY. THE REMAINDER OF THE AREA...INCLUDING THE GULF COASTAL COUNTIES REMAIN UNDER A SLIGHT RISK. AS A SPRING STORM SYSTEM ADVANCES EASTWARD OUT OF THE SOUTHERN PLAINS TODAY...THE ATMOSPHERE WILL BECOME INCREASINGLY MOIST AND UNSTABLE... SUPPORTING THE DEVELOPMENT OF THUNDERSTORMS WITH AN INCREASING RISK OF THESE BECOMING SEVERE. THE GREATEST THREAT WOULD BE DAMAGING WINDS AND LARGE HAIL...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. STAY TUNED FOR THE LATEST UPDATES ON THIS DEVELOPING WEATHER SITUATION. BY TONIGHT...SHOWERS AND THUNDERSTORMS COULD LINGER OVER THE AREA INTO THE EVENING...BEFORE THE LOW PRESSURE SYSTEM LIFTS OUT ENTIRELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS ANTICIPATED WEDNESDAY THROUGH FRIDAY AS WEAK HIGH PRESSURE BUILDS EAST ACROSS THE AREA. ANOTHER FRONT SETTLES INTO THE DEEP SOUTH AND STALLS OVER THE WEEKEND...SETTING THE STAGE FOR AN INCREASED COVERAGE OF SHOWERS AND THUNDERSTORMS THEN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE REQUIRED MAINLY TODAY FOR THE ENTIRE WARNING AREA.
The Mobile radar (KMOB), 75 km away, was scanning. The volume nearest the first event began at 15:51 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439605.